Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An estimate for weighted Hilbert transform via square functions

Authors: S. Petermichl and S. Pott
Journal: Trans. Amer. Math. Soc. 354 (2002), 1699-1703
MSC (1991): Primary 42A50; Secondary 42A61
Published electronically: October 26, 2001
MathSciNet review: 1873024
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the norm of the Hilbert transform as an operator on the weighted space $L^2(w)$ is bounded by a constant multiple of the $3/2$ power of the $A_2$ constant of $w$, in other words by $c\, \sup_I (\langle \omega \rangle_I \langle \omega^{-1} \rangle_I)^{3/2}$. We also give a short proof for sharp upper and lower bounds for the dyadic square function.

References [Enhancements On Off] (What's this?)

  • 1. S. M. BUCKLEY, Summation Condition on Weights, Michigan Math. J., 40(1), pp. 153-170, 1993. MR 94d:42021
  • 2. S. HUKOVIC, Thesis, Brown University, 1998.
  • 3. S. HUKOVIC, S. TREIL, A. VOLBERG, The Bellman Functions and Sharp Weighted Inequalities for Square Functions, Operator Theory: Advances and Applications, v.113, Birkhäuser Verlag, 2000. MR 2001j:42012
  • 4. F. NAZAROV, S. TREIL, A. VOLBERG, The Bellman functions and two weight inequalities for Haar multipliers, J. Amer. Math. Soc, v.12, no. 4, pp. 909-928, 1999. MR 2000k:42009
  • 5. S. PETERMICHL Dyadic shifts and a logarithmic estimate for Hankel operators with matrix symbol, Comptes Rendus Acad. Sci. Paris, t.330, no.6, pp. 455-460, 2000.
  • 6. S. PETERMICHL A sharp estimate of the weighted Hilbert transform via classical $A_p$ characteristic, Preprint, Insitute of Advanced Studies, 2001.
  • 7. J. WITTWER, A sharp estimate on the norm of the martingale transform, Math. Res. Lett., v.7, pp. 1-12, 2000. MR 2001e:42022

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42A50, 42A61

Retrieve articles in all journals with MSC (1991): 42A50, 42A61

Additional Information

S. Petermichl
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824-1027
Address at time of publication: Institute of Advanced Studies, Princeton, New Jersey 08540

S. Pott
Affiliation: Department of Mathematics, University of York, York YO10 5DD, UK

Keywords: Weighted norm inequalities, square function, Hilbert transform
Received by editor(s): August 15, 2001
Published electronically: October 26, 2001
Additional Notes: The second author gratefully acknowledges support by EPSRC and thanks the Mathematics Department at MSU for its hospitality
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society